A variational approximation scheme for radial polyconvex elasticity that preserves the positivity of jacobians

Alexey Miroshnikov*, Athanasios Tzavaras

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

We consider the equations describing the dynamics of radial motions for isotropic elastic materials; these form a system of non-homogeneous conservation laws. We construct a variational approximation scheme that decreases the total mechanical energy and at the same time leads to physically realizable motions that avoid interpenetration of matter.

Original languageEnglish (US)
Pages (from-to)87-115
Number of pages29
JournalCommunications in Mathematical Sciences
Volume10
Issue number1
DOIs
StatePublished - Jan 1 2012

Keywords

  • Elasticity
  • Polyconvex
  • Variational approximation

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A variational approximation scheme for radial polyconvex elasticity that preserves the positivity of jacobians'. Together they form a unique fingerprint.

Cite this